MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred and the patient was sent for surgery.The target lesion was located in the diagonal branch.A 2.25x28mm synergy drug-eluting stent was advanced over the wire.Post stent implantation, the stent delivery system was removed.However, the delivery system broke in half leaving the distal half with the deflated balloon inside the diagonal.The physician tried several techniques to remove the distal delivery system, but after two hours, nothing worked.The patient became unstable and an intra-aortic balloon pump was placed.The patient was emergently sent to open heart surgery to have the device removed.The patient was intubated but doing okay.
 
Event or Problem Description
It was reported that shaft break occurred and the patient was sent for surgery.The target lesion was located in the diagonal branch.A 2.25x28mm synergy drug-eluting stent was advanced over the wire.Post stent implantation, the stent delivery system was removed.However, the delivery system broke in half leaving the distal half with the deflated balloon inside the diagonal.The physician tried several techniques to remove the distal delivery system, but after two hours, nothing worked.The patient became unstable and an intra-aortic balloon pump was placed.The patient was emergently sent to open heart surgery to have the device removed.The patient was intubated but doing okay.It was further reported that the lesion has 90% stenosis, non tortuous and moderately calcified.A 6 french guide catheter was used during the procedure.The lesion was predilated and there was 20% stenosis after dilatation.The physician waited for 60 seconds for balloon deflation before pulling back.The absence of contract was confirmed within the balloon under fluoroscopy.
 
Additional Manufacturer Narrative
Device evaluated by mfr: synergy ii us mr 2.25 x 28mm stent delivery system was returned for analysis.The device was returned without the stent.The device was returned without the balloon section of the device.The device was returned without the balloon and tip sections of the device.A visual and tactile examination of the hypotube shaft found multiple kinks along the length of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found a break in the shaft polymer extrussion located at the port bond with the core wire exposed.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10810155
Report Number2134265-2020-15357
Device Sequence Number4177450
Product Code NIQ
UDI-Device Identifier08714729840268
UDI-Public08714729840268
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2022
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0025136952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2020
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer11/20/2020
12/22/2020
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date12/07/2020
01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR